Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Differences: TCA's Vs. SRI/SNRI's..Please post! jay

Posted by IsoM on December 28, 2001, at 20:18:47

In reply to Differences: TCA's Vs. SRI/SNRI's..Please post!, posted by jay on December 28, 2001, at 13:32:42

Been taking ADs for 15 years now. I started with TCs & went on to SSRIs because of side-effects of TCs.

Tricyclics - I've taken amoxapine, disipramine, imipramine, doxapin - some worked, some didn't; all gave me very bad constipation that diet or bulk-builders wouldn't help & all sped up my heart-rate around 110-120 beats/minute. They all seemed to make me sleepier too but I do have narcolepsy, though mild.

Although Effexor & Wellbutrin aren't actually SSRIs, I've taken them too for a short while. Neither worked. Took Manerix (reversible MAOI) but it only made me cold & angry.

SSRIs were Prozac (didn't work, just gave me horrible nausea), Luvox (worked very well till it bottomed out after 2 years), Zoloft (made me vomit each time I took it, I had to stop after a few days), Paxil (also worked well for a few years), & now I'm on Celexa which works good & has for a year. All SSRIs seem to make me a little jitterier & tense but I'm still just as drowsy on them as I was on TCs. I have to take something else to counteract the sleepiness.

I've found for me that no AD makes a difference with my weight (I guess I'm lucky). If I'm down, I don't eat & get thin. If I'm well, I eat reasonably normal, sometimes still have to force myself too, but I weigh normal.

When I was married & things were going fairly well, I found that I enjoyed sex when treated for depression successfully. It was only when I was down that I wasn't interested. Also an atypical response though. Many I've read are affected adversely by ADs.


> Hey folks:
>
> I am looking for *your* individual experiences between tca's (tricyclics) and the newer SRI/SNRI's (Prozac, Effexor, Zoloft, etc.)
>
> If you can name the drug, and indicate *very* specific effects (i.e. agitation vs. sedation), as well as issues with weight and sexual control, that would be great. Also, how about your particular feelings on the meds (i.e. 'numb' vs. 'hypomanic'.) P.S. Please also include any weight gain/loss issues, and length of time on med. Thanx!!
>
>
> Jay


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:IsoM thread:88044
URL: http://www.dr-bob.org/babble/20011222/msgs/88092.html